MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM14080
Medical Device Problem Codes Positioning Failure (1158); Material Invagination (1336); Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date: 06/2021); (b)(4).
 
Event or Problem Description
It was reported that during a stent graft deployment procedure in a brachiocephalic fistula via central venous access, the delivery system was allegedly difficult to advance through the skin via bareback approach when the silicone tip became invaginated.It was further reported that upon deployment attempt, the invaginated tip became caught on the proximal markers and failed to deploy.Therefore another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: a stent graft delivery system was returned.Based on the evaluation of the returned sample the reported deployment issue could be confirmed.The outer sheath was found to be elongated which indicated that high release force was present during treatment.Also stent graft struts were found perforating the catheter tip which made a deployment of the stent graft impossible.A manufacturing related issue could not be identified during evaluation.Based on the information available and the evaluation of the sample, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risk.The ifu states: "if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend including the terminal cephalic arch or across the elbow joint has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure." regarding the use of accessories the ifu states: "materials required for the fluency® plus endovascular stent graft procedure: introducer sheath with appropriate inner diameter".Furthermore, the ifu states: "prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline.Flushing these lumens will also facilitate stent graft deployment.".
 
Event or Problem Description
It was reported that during a stent graft deployment procedure in a brachiocephalic fistula via central venous access, the delivery system was allegedly difficult to advance through the skin via bareback approach when the silicone tip became invaginated.It was further reported that upon deployment attempt, the invaginated tip became caught on the distal markers and failed to deploy.Therefore another device was used to complete the procedure.There was no reported patient injury.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8373935
Report Number2020394-2019-00148
Device Sequence Number11334833
Product Code PFV
UDI-Device Identifier04049519008707
UDI-Public(01)04049519008707
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM14080
Device Catalogue NumberFEM14080
Device Lot NumberANCS3317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2019
Initial Date Received by Manufacturer 02/01/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1